Side effects of lazy adrenal glands

Hi everybody

I am tapering from 7mg to 6mg with DSNS method. I also take 10mg Leflunomide and my last BT last month have improved, ESR 24 and CRP 0.5mg.

I would like to know what kind of side effects of Predisone reduction other members of this forum have had in the past?

I have often a dull headache, hot flashes and then feel suddenly cold. I also feel dizzy, weak and exhausted, but have no pain.

I saw my Rheumy on 27th Feb.I can get an appointment with her only every 4 months.

By that time she doesn't remember me.So she spends half of my time reading my history on the computer. I showed her the book of Kate Gilbert. She looked at it for a minute and handed it back to me.

I came to the conclusion that rheumy doctors are only good for giving me prescriptions for drugs and blood tests.

I have learned much more from this support group and I am very grateful to all of you for all the information.

Due to the suppressed immune system I got a very painful inflammation in one eye.

My oculist sent me for different culture test as she discovered corneal abscess. Tests were all OK. Treatment with 4 different eye drops, eye gel at night and warm water

compresses.Need to set alarm clock to remember all hours the drops.

Thank you all for your very much appreciated information.

Orchid47

7 Replies

oldestnewest
  • Longing to know the answer? You describe the symptoms I have but luckily I don't have the headaches. I presume these are from PMR not pred reduction.

  • Hi, I don't know how much I can help as I'm just on prednisone. I have had some hot flashes but not many. I was having them anyway from menopause. They were not followed by cold though I get them that way with a migraine. I will have that awful fatigue and be generally miserable. It starts each time I taper and lasts a few days. I have had issues with flares - a few days in the aches and stiffness start and continue to get worse, generally feel more ill. I have had a conversation with my rheumatologist and now drop in small steps. I am currently doing three months on 3mg before trying to go further. Good luck.

  • My headaches come and go. They are very light and not everything day, very different from GCA headaches.

    Maybe from weather changes.

  • Hi Orchid47,

    When my adrenal gland were faffing about trying to decide whether to spark or not I felt very fatigued at times. And not necessarily when I would expect, I.e. when I was actually doing anything, but maybe after, and somewhat out of the blue. Which is why I didn't really twig at the time what the problem was. I also had dizzy spells, but not the other symptoms you describe, but as we're always saying, everybody is slightly different.

    Plus we all know that taking Pred affects our adrenal glands, but it also has an effect on other hormones, glands etc which perhaps we don't realise, so there may a combination of things in our internal system that is not working correctly. Some do say that even when you are off Pred it can take up to a year for your body to settle back down to working normally.

    Might be an idea to get your thyroid checked next time you have blood tests done, and also your blood pressure.

    Never ending is if? Still it keeps us out of mischief 🤔

  • Thank you so much for your advice Dorset Lady.

    Before PMR and Pred. I suffered under extreme low blood pressure

    between 40/50 h Sys. and 60/70 Dia.

    From taking high doses of Pred my BT increase

    to 60/70 sys and

    120/137 dia.

    I bought a blood pressure gauge and measure my BT daily.

    Arava has not elevated my BT any more.

    How are you feeling being off Pred for almost half a year?

    Best regards and thanks again

    Orchid

    .

  • I get the freezing cold and then know shortly I'm going to get the sweats.....has the Arava helped?.....any side effects....and sorry what's a BT please.....

    Thank you

  • Hi doralouise,

    BT should be BP, standing for blood pressure.

    I started taking Arava at the begining of January. It took me 2 months to decide to give it a try. I was very scared to take Arava, having read too much about it online.

    I have no side effects.

    I don't know if it helps so far,

    but ESR and CRP are lower now than on 6th December on 10mg.

    I lower Pred. every month by 1mg.

    How much Pred. are you taking?

    Hope this information will help you

    Orchid47

You may also like...